Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Heegaard splittings and a theorem of Livesay

Author: J. H. Rubinstein
Journal: Proc. Amer. Math. Soc. 60 (1976), 317-320
MSC: Primary 57A10
MathSciNet review: 0420625
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let M be a nonorientable 3-manifold which is double covered by $ {S^2} \times I$. We give a short proof of the theorem of Livesay [1] that M is homeomorphic to $ {P^2} \times I$ (where $ {P^2}$ denotes the projective plane).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57A10

Retrieve articles in all journals with MSC: 57A10

Additional Information

PII: S 0002-9939(1976)0420625-3
Keywords: Heegaard splitting, system of meridian surfaces, handlebody
Article copyright: © Copyright 1976 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia